MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN, PRODUCT CODE: DHA

BECKMAN COULTER ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN, PRODUCT CODE: DHA
Catalog Number A85264
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, sex or weight.The access total bhcg (5th is) reagent was not returned for evaluation.A beckman coulter (bec) field service engineer (fse) was dispatched to assess the analyzer.The fse performed a preventative maintenance (pm), proactively replaced the sample pump and reassembled the red and white fitting tubing.The sample pump was replaced to address the pump motion failure errors that occurred four (4) to five (5) hours after this event and would not have contributed to this event.The red and white fitting tubing was also reassembled.There is insufficient evidence of a hardware or system malfunction.The assignable cause of this event is unknown and cannot be determined with the information provided.
 
Event or Problem Description
The customer reported obtaining a non-reproducible false low human chorionic gonadotropin (access total bhcg (5th is)) result on the unicel dxi 800 access immunoassay system (serial number (b)(4)) for a patient sample.On (b)(6) 2016, a low access total bhcg (5th is) result of 0.06 miu/ml was generated and was questioned as the result did not correlate with an access total bhcg (5th is) result of 795 miu/ml that was generated for this same patient 17 hours ago.The 0.06 miu/ml sample was repeated and a result of 759 miu/ml was generated.The sample was re-centrifuged and repeated with a result of 820 miu/ml.Results were not reported outside of the laboratory.There was no report of patient injury or change to patient treatment associated with this event.Calibration and system check were passing assay and system specifications prior to patient testing.The customer stated that controls have been recovering within the customer's established ranges.The sample was collected in a 12x75 mm serum red top tube with no gel barrier and was centrifuged at 3000 revolutions per minutes (rpms) for 10 minutes.The sample was run in an aliquot tube.The customer noted the sample was normal in appearance with no cells, no fibrin and no bubbles.A beckman coulter (bec) field service engineer (fse) was dispatched to assess the analyzer's performance.

Brand Name
ACCESS TOTAL BHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN, PRODUCT CODE: DHA
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska 55318
MDR Report Key6073745
Report Number2122870-2016-00516
Device Sequence Number13675155
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)170630(11)NO-DATA(10)626437
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K130020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberA85264
Device Lot Number626437
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2016
Initial Report FDA Received Date11/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1